Just a reminder that whether or not you are doing tx at this time, it is imperitive that our bodies get all the water they need. The rule of thumb for how much water says to take your weight in pounds, divide that in half and that's how many ounces of water you'll need eachh day. Another thing I've heard is to track any caffeinated drinks you have each day and the double those ounces in water on top of your regular daily water intake. So if I have a 12oz mug of coffee, I then need an extra 24 oz of water to make of for the caffeienes tendency to dry us out.
Hey - thanks. I was trying to figure out how much I should drink. When I found out I was positive a few weeks ago I instantly changed my habits. I used to drink AT LEAST 6 cups of coffee a day at work (sick isn't it?) - but never drank it at any other time ... not at night or weekends. I was also a soda FREAK - I have not had ONE since then.
Currently I drink one cup of coffee in the morning at work and then water almost until I go to sleep. I don't even know how much I am drinking - lets see: I fill my cup probably once an hour during the day - that is 8 cups at 20oz a shot = 160 oz of water. Then when I get home I probably have another 3-4 cups. That is way over the amount that I should be drinking according to your rule of thumb. Is there such a thing as too much I wonder...
SO true. Great reminder. I imagine it's very difficult for non water drinker to do this. On that amount of water I was having sides. I drink close to my weight in ounces of water most days. A few days I just can't take that much and drop to 3/4 of that but my sides are much milder if I stick to this. I also drink a cup of coffee each morning. Actually I mix regular with decaf so I can have 2. I also wonder if you can drink to much, but how much is too much?
Hep, I was drinking about a gallon and some a day from the beggining of tx and the first 4 weeks I felt awful, still was drinking the same amount and one day about in the middle of the 5th week I just started feeling better as each day went by, back at work and feeling fine, but still just drinking about the same as when I first started tx, I really don't know what the hell happened, but I sure hope it lasts. This is my daily intake- About a gallon or more of water
(1) 20 mg lexapro
lots of nectar drinks
green tea with ginseng
and of course my copegus
Good luck to you-- HD
I always drank at least half my body weight in ounces of water before tx. When I started tx, I went up to a gallon easily (I craved it) and I only weigh 118#. I was always asked if I was drinking enough when I complained of bad sides, but the truth is, I don't think it made any difference for me. Getting enough water (I don't drink coffee anymore and never drank sodas) has never been a problem. Sometimes, in tx, you are the ball and sometimes you're the bat.
Hey there, HepCinLA, if I were able to hire a nanny I surely would...I started tx in early July and havent felt much like doing anything most days. Other times I have enuf energy to make dinner or do chores. But I wouldnt dare try to get a job and work regularly, just cant tell with these meds how you are gonna feel each day. But some folks are still working and taking the treatment!! I used to drink a lot of coffee and pop also. A few weeks before I started treatment I ran into a lady who said all she does is drink water, I thought "How Strange!" how could anyone go without pop or coffee!!?? Lmao, I am one of those strange ppl myself! I drink 8 or more 24oz sport bottles that I keep refilling from our purifier each day. I weigh 160 lbs and am 25 lbs overweight. Keep hoping the tx will make me lose weight, but no luck so far. Take care all ya happy heppers! Good seeing some oldies posting again. OHC67
I know I feel the deifference if I'm not hitting my range, but will also feel to much straight water. Replace electrolytes by subbing clear fruit juices or sports drinks for a portion of your water. Thanks everyone for bringing that up. That's why we need EVERYONE here.
It is extremely important to drink all the water that you can stand (and then drink some more) when you are taking interferon. It not only dramatically decreases the severity of side effects, but there is also a danger of serious kidney infections if you do not drink enough. milk/soda/coffee/tea don't count. You need genuine water. -- HD
Lots of questions on this topic:
1) I know water consumption is suposed to help with your sides but exactly what sides are alievated by drinkinking water (i.e fatigue, brain fog, headaches, depression, etc)?
2) Some people on this board have said that they felt bad for about the first 2-3 months of txt than began to feel better after that (Harley Dude are you there)? If this has been your experience, was your water consumption level the same as when you started treatment or did you have to increase water consumption in order to start feeling better.
3) For all those who've had a miserable time on treatment, were you drinking the recommended amounts only to find that your water consumption had little or no impact on your sides?
4) I am pre-txt and am ramping up my water consumption. I currently drink 1/2 my body weight in ounces. I notice that if I drink less than this amount than I begin to feel dehydrated. So my question is whether your body can become accustomed to drinking a certain water level therfore making it nec. to drink even more during txt to flush out the toxins (sorry I know I previoulsy posted on this subject but want to get more opinions). Another reason I suspect this to be the case is b/c I don't run to the bathroom nearly as much as other people on this site say they need to.
Sorry for the questions. I'm trying to find out what sides I can eliminate so that I'll be able to handle raising two small children while on treatment or whether I should seek out the help of an au pair. Thanks!
Water or liquid realy seems to help a lot I have heard the same, half your weight in ounces and double the cafine intake with water or gator aid ,or any other sports type drink. It really seems to make things much easier on you. Jim
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.